Critical exponents from optimized renormalization group flows

Litim, Daniel F (2002) Critical exponents from optimized renormalization group flows. Nuclear Physics B, 631 (1-2). pp. 128-158. ISSN 0550-3213

Full text not available from this repository.

Abstract

Within the exact renormalisation group, the scaling solutions for O(N) symmetric scalar field theories are studied to leading order in the derivative expansion. The Gaussian fixed point is examined for d>2 dimensions and arbitrary infrared regularisation. The Wilson–Fisher fixed point in d=3 is studied using an optimised flow. We compute critical exponents and subleading corrections-to-scaling to high accuracy from the eigenvalues of the stability matrix at criticality for all N. We establish that the optimisation is responsible for the rapid convergence of the flow and polynomial truncations thereof. The scheme dependence of the leading critical exponent is analysed. For all N⩾0, it is found that the leading exponent is bounded. The upper boundary is achieved for a Callan–Symanzik flow and corresponds, for all N, to the large-N limit. The lower boundary is achieved by the optimised flow and is closest to the physical value. We show the reliability of polynomial approximations, even to low orders, if they are accompanied by an appropriate choice for the regulator. Possible applications to other theories are outlined.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Physics and Astronomy
Subjects: Q Science > QC Physics
Depositing User: Daniel Litim
Date Deposited: 06 Feb 2012 18:26
Last Modified: 18 Jul 2012 08:05
URI: http://sro.sussex.ac.uk/id/eprint/16338
📧 Request an update